Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 145, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 25, 2008, 5:03 PM CDT for Wabasha County, Minnesota; Buffalo County, Wisconsin. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2008, 5:03 PM CDT (22:03 UTC)
- Expired
- Jul 25, 2008, 6:00 PM CDT
- In force
- 57 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
Counties Wabasha County, MN, Buffalo County, WI
The radar
The La Crosse radar (KARX), 93 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 5:17 PM CDT | TSTM WND GST 60 | Nelson, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1404 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 252203
SVRARX
MNC157-WIC011-252300-
/O.NEW.KARX.SV.W.0145.080725T2203Z-080725T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
503 PM CDT FRI JUL 25 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WABASHA COUNTY IN SOUTHEAST MINNESOTA...
BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 600 PM CDT
* AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF MISHA MOKWA...OR 8 MILES NORTHEAST OF LAKE CITY...MOVING
SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MISHA MOKWA AROUND 510 PM...
WABASHA AND NELSON AROUND 520 PM...
ALMA AND KELLOGG AROUND 535 PM...
LOCK AND DAM 4 AND RATTLESNAKE RIDGE AROUND 540 PM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE OR DAMAGED.
SEVERE THUNDERSTORMS POSE A SIGNIFICANT DANGER TO BOATERS. IF ON AREA
RIVERS OR LAKES...IMMEDIATELY MOVE TO SHORE AND FIND SHELTER.
LAT...LON 4446 9225 4444 9221 4442 9210 4458 9204
4460 9201 4460 9194 4436 9152 4432 9154
4419 9186 4419 9199 4446 9227
TIME...MOT...LOC 2202Z 313DEG 22KT 4450 9212
$$
BOYNE6 follow-up statements
000
WWUS53 KARX 252208
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
508 PM CDT FRI JUL 25 2008
MNC157-WIC011-252300-
/O.CON.KARX.SV.W.0145.000000T0000Z-080725T2300Z/
WABASHA MN-BUFFALO WI-
508 PM CDT FRI JUL 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR BUFFALO AND NORTHEASTERN WABASHA COUNTIES...
AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MISHA MOKWA...OR 8 MILES NORTH OF WABASHA...MOVING SOUTHEAST AT
25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NELSON AND DUMFRIES AROUND 515 PM...
WABASHA AND KRUGER CAMPGROUND AROUND 520 PM...
KELLOGG AND MODENA AROUND 530 PM...
ALMA AND LOCK AND DAM 4 AROUND 535 PM...
LAT...LON 4446 9225 4444 9221 4442 9210 4458 9204
4460 9201 4460 9194 4436 9152 4432 9154
4419 9186 4419 9199 4446 9227
TIME...MOT...LOC 2208Z 314DEG 24KT 4446 9207
$$
BOYNE000
WWUS53 KARX 252213
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
513 PM CDT FRI JUL 25 2008
MNC157-WIC011-252300-
/O.CON.KARX.SV.W.0145.000000T0000Z-080725T2300Z/
WABASHA MN-BUFFALO WI-
513 PM CDT FRI JUL 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR BUFFALO AND NORTHEASTERN WABASHA COUNTIES...
AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR NELSON...OR 6 MILES NORTH OF WABASHA...MOVING SOUTHEAST AT
25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WABASHA AND KRUGER CAMPGROUND AROUND 520 PM...
KELLOGG AND MODENA AROUND 530 PM...
ALMA AND LOCK AND DAM 4 AROUND 535 PM...
SEVERE THUNDERSTORMS POSE A SIGNIFICANT DANGER TO BOATERS. IF ON AREA
RIVERS OR LAKES...IMMEDIATELY MOVE TO SHORE AND FIND SHELTER.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4446 9225 4444 9221 4442 9210 4458 9204
4460 9201 4460 9194 4436 9152 4432 9154
4419 9186 4419 9199 4446 9227
TIME...MOT...LOC 2213Z 314DEG 24KT 4444 9204
$$
BOYNE000
WWUS53 KARX 252222
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
522 PM CDT FRI JUL 25 2008
MNC157-WIC011-252300-
/O.CON.KARX.SV.W.0145.000000T0000Z-080725T2300Z/
WABASHA MN-BUFFALO WI-
522 PM CDT FRI JUL 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR BUFFALO AND NORTHEASTERN WABASHA COUNTIES...
AT 522 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR NELSON...OR NEAR WABASHA...MOVING
SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ALMA AND KELLOGG AROUND 530 PM...
RATTLESNAKE RIDGE AROUND 535 PM...
HEROLD AND WEST NEWTON AROUND 540 PM...
BUFFALO AND CREAM AROUND 545 PM...
SEVERE THUNDERSTORMS POSE A SIGNIFICANT DANGER TO BOATERS. IF ON AREA
RIVERS OR LAKES...IMMEDIATELY MOVE TO SHORE AND FIND SHELTER.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4446 9225 4444 9221 4442 9210 4458 9204
4460 9201 4460 9194 4436 9152 4432 9154
4419 9186 4419 9199 4446 9227
TIME...MOT...LOC 2222Z 313DEG 25KT 4439 9197
$$
BOYNE000
WWUS53 KARX 252231
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
531 PM CDT FRI JUL 25 2008
MNC157-WIC011-252300-
/O.CON.KARX.SV.W.0145.000000T0000Z-080725T2300Z/
WABASHA MN-BUFFALO WI-
530 PM CDT FRI JUL 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR BUFFALO AND NORTHEASTERN WABASHA COUNTIES...
AT 517 PM...THE FIRE DEPARTMENT IN NELSON WISCONSIN ESTIMATED 60 MPH
WINDS.
AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ALMA...MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HEROLD AND WEST NEWTON AROUND 540 PM...
BUFFALO AND CREAM AROUND 545 PM...
COCHRANE AROUND 550 PM...
SEVERE THUNDERSTORMS POSE A SIGNIFICANT DANGER TO BOATERS. IF ON AREA
RIVERS OR LAKES...IMMEDIATELY MOVE TO SHORE AND FIND SHELTER.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4446 9225 4444 9221 4442 9210 4458 9204
4460 9201 4460 9194 4436 9152 4432 9154
4419 9186 4419 9199 4446 9227
TIME...MOT...LOC 2230Z 313DEG 25KT 4435 9192
$$
BOYNE000
WWUS53 KARX 252240
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
540 PM CDT FRI JUL 25 2008
MNC157-WIC011-252300-
/O.CON.KARX.SV.W.0145.000000T0000Z-080725T2300Z/
WABASHA MN-BUFFALO WI-
530 PM CDT FRI JUL 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR BUFFALO AND NORTHEASTERN WABASHA COUNTIES...
AT 517 PM CDT...THE FIRE DEPARTMENT IN NELSON WISCONSIN ESTIMATED 60 MPH
WINDS.
AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ALMA...MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HEROLD AND WEST NEWTON AROUND 540 PM...
BUFFALO AND CREAM AROUND 545 PM...
COCHRANE AROUND 550 PM...
SEVERE THUNDERSTORMS POSE A SIGNIFICANT DANGER TO BOATERS. IF ON AREA
RIVERS OR LAKES...IMMEDIATELY MOVE TO SHORE AND FIND SHELTER.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4446 9225 4444 9221 4442 9210 4458 9204
4460 9201 4460 9194 4436 9152 4432 9154
4419 9186 4419 9199 4446 9227
TIME...MOT...LOC 2230Z 313DEG 25KT 4435 9192
$$
BOYNE000
WWUS53 KARX 252257
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
557 PM CDT FRI JUL 25 2008
MNC157-WIC011-252307-
/O.EXP.KARX.SV.W.0145.000000T0000Z-080725T2300Z/
WABASHA MN-BUFFALO WI-
557 PM CDT FRI JUL 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR BUFFALO AND NORTHEASTERN
WABASHA COUNTIES EXPIRES AT 600 PM CDT...
THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.
LAT...LON 4446 9225 4444 9221 4442 9210 4458 9204
4460 9201 4460 9194 4436 9152 4432 9154
4419 9186 4419 9199 4446 9227
TIME...MOT...LOC 2257Z 313DEG 25KT 4422 9173
$$
BOYNEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:55 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 25, 2:55 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 255 PM CDT FRI JUL 25 2008 .SHORT TERM...TONIGHT THROUGH MONDAY FORECAST FOCUS IS ON FRONTAL PASSAGE/CONVECTIVE THREAT INTO THIS EVENING...AND POSSIBLE MCS AFFECTING THE AREA SATURDAY NIGHT INTO SUNDAY. SURFACE MAP THIS AFTERNOON HAD AN AREA OF LOW PRESSURE OVER WESTERN ONTARIO WITH A COLD FRONT TRAILING SOUTHWESTWARD THROUGH FAR NORTHWEST WI THROUGH SOUTHWEST MN. RADAR MOSAIC WAS SHOWING A LINE OF STRONG CONVECTION TIED RIGHT ALONG THE COLD FRONT WHERE CONVERGENCE/MOISTURE POOLING/CAPE IS BEING MAXIMIZED. TEMPERATURES ACROSS THE AREA RANGED FROM THE MID 60S ACROSS NORTH CENTRAL WI UNDER THICK CLOUD COVER TO THE LOWER 80S ACROSS SOUTHEAST MN WHERE SOME CLEARING WAS TAKING PLACE AHEAD OF THE FRONT. 25.12Z GFS AND NAM PRETTY MUCH ON THE SAME PAGE AS FAR AS OVERALL SYNOPTIC PATTERN THROUGH THE PERIOD IS CONCERNED. THE MODELS CONTINUE TO SHOW THE FRONT/ASSOCIATED CONVECTION MOVING THROUGH THE AREA THIS EVENING...DEPARTING THE AREA BY MIDNIGHT. THERE IS STILL A CHANCE THAT A FEW STORMS COULD BE SEVERE THIS EVENING WITH LARGE HAIL AND DAMAGING WIND BEING THE MAIN THREAT. OTHERWISE...HIGH PRESSURE WILL BUILD IN FROM THE PLAINS AFTER MIDNIGHT...PROVIDING CLEARING SKIES OVER THE AREA. HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH SATURDAY FOR MOSTLY/PARTLY SUNNY SKIES AND HIGHS IN THE LOW-MID 80S. ISENTROPIC LIFT/MOISTURE TRANSPORT AHEAD OF A MID-LEVEL SHORTWAVE TROUGH MOVING ACROSS THE NORTHERN HIGH PLAINS WILL PRODUCE SOME CONVECTION ACROSS THE PLAINS. SOME MID-HIGH CLOUD DEBRIS CLOUDS FROM THIS CONVECTION WILL SPREAD INTO WESTERN SECTIONS OF THE DURING THE LATE AFTERNOON HOURS. THE MODELS HAVE SHIFTED MCS TRACK ASSOCIATED WITH THE LIFT AHEAD OF THE PLAINS SHORTWAVE FURTHER NORTH INTO OUR AREA LATER SATURDAY NIGHT THROUGH SUNDAY. BASED ON THIS SIGNAL...HAVE RAISED SHRA/TS CHANCES AND BROUGHT THEM FURTHER NORTH. THE 25.12Z NAM AND 25.09Z SREF SHOWING MOISTURE TRANSPORT VECTORS POINTING INTO SOUTHERN SECTIONS OF THE AREA. THIS WOULD PUT HIGHEST SHRA/TS CHANCE SOUTH OF I-90. HAVE TRENDED POP/WX/QPF GRIDS ACCORDINGLY. SO FAR...IT APPEARS THIS MCS SHOULD REMAIN BEHAVED WITH ELEVATED CAPES IN THE 1000-2000J/KG RANGE AND EFFECTIVE SHEAR AROUND 20KTS. COULD SEE A FEW STORMS WITH SMALL HAIL IN THE STRONGER ELEVATED UPDRAFTS...BUT OVERALL SHOULD REMAIN BELOW SEVERE LIMITS. FOR SUNDAY NIGHT THOUGH MONDAY...A RIDGE OF HIGH PRESSURE WILL BUILD/MOVE ACROSS THE AREA FOR DRY AND SEASONABLY WARM TEMPERATURES. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY 25.00Z ECMWF/25.12Z GFS START OFF IN FAIRLY GOOD AGREEMENT MONDAY NIGHT/TUESDAY BRINGING A MID-LEVEL/SURFACE TROUGH THROUGH THE FLAT RIDGE IN PLACE OVER THE NORTHERN PLAINS INTO THE UPPER MIDWEST. BOTH MODELS INDICATING A RESPECTABLE MCS ASSOCIATED WITH THIS WAVE MOVING INTO THE AREA AS EARLY AS MONDAY NIGHT AND THEN THROUGH THE REST OF THE AREA ON TUESDAY. WILL CONTINUE SLIGHT CHANCE OF SHRA/TS MONDAY NIGHT AND MOVE SLIGHT CHANCES TO 30 POP ON TUESDAY. SHRA/TS CHANCES LINGER THROUGH TUESDAY NIGHT AS THE TROUGH CONTINUES TO PUSH SLOWLY THROUGH THROUGH THE AREA. MAY BE ENOUGH LINGER COLD AIR ALOFT/CYCLONIC FLOW ALOFT TO GENERATE A FEW SHOWERS/ISOLD T ACROSS THE EAST ON WEDNESDAY. THEN FOR THURSDAY THROUGH FRIDAY...THE MODELS DIVERGE SUBSTANTIALLY WITH THE GFS BUILDING THE RIDGE ACROSS THE NORTHERN PLAINS/UPPER MIDWEST WITH SHALLOW TROUGHING FURTHER INTO NORTHEAST CONUS. THE ECMWF ON THE OTHER HAND MAINTAINS A DEEP TROUGH DEVELOPING OVER THE UPPER MIDWEST/GREAT LAKES REGION. WILL MAINTAIN DRY FORECAST FOR NOW AND WAIT FOR BETTER AGREEMENT. DOES BEAR WATCHING FOR POSSIBLE INTRODUCTION OF PRECIPITATION CHANCES AND LOWER TEMPERATURES IF THE ECMWF WINS OUT. && .AVIATION...THIS AFTERNOON THROUGH SATURDAY A COLD FRONT WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS AS IT MOVES THROUGH THE REGION BETWEEN 25.20Z AND 26.03Z. WITH 0-6 KM EFFECTIVE SHEAR BETWEEN 35 AND 40 KNOTS...A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. THE FRONT WILL MOVE THROUGH KRST AROUND 25.22Z AND KLSE 26.00Z. SKIES SHOULD CLEAR WITHIN 3 HOURS AFTER THE FRONTAL PASSAGE. THERE MAY BE SOME VALLEY FOG POTENTIAL IN THE MISSISSIPPI AND WISCONSIN RIVER VALLEYS IF WE CAN GET SOME RAIN TO SATURATE THE BOUNDARY LAYER. FOR THE TIME BEING...I HAVE JUST KEPT THE SCATTERED DECK AROUND A 1000 FEET AT KLSE. IF WE DO NOT GET MUCH RAIN FROM THIS COLD FRONT...THIS WILL LIKELY HAVE TO BE REMOVED. VFR CONDITIONS ARE EXPECTED ON SATURDAY AS HIGH PRESSURE DRIFTS OVERHEAD. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...DAS AVIATION..........BOYNE
Hazardous weather outlook, Jul 25, 12:07 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LA CROSSE WI 1207 PM CDT FRI JUL 25 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-261100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1207 PM CDT FRI JUL 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL PRODUCE SCATTERED THUNDERSTORMS AS IT MOVES SOUTHEAST THROUGH THE UPPER MISSISSIPPI RIVER VALLEY THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE BETWEEN 2 PM AND 10 PM WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY NIGHT...A THUNDERSTORM COMPLEX WILL DEVELOP OVER THE NORTHERN PLAINS...AND TRACK SOUTHEAST INTO IOWA AND ILLINOIS ON SUNDAY. THERE WILL BE A CHANCE FOR STORMS NORTH OF THIS MAIN AREA... INTO SOUTHEAST MINNESOTA AND SOUTHERN WISCONSIN. HOWEVER...AT THIS TIME ANY SEVERE WEATHER THREAT LOOKS TO STAY SOUTH OF THE LOCAL AREA. THUNDERSTORM CHANCES WILL RETURN FOR TUESDAY AND WEDNESDAY...AS A COLD FRONT APPROACHES FROM THE PLAIN STATES. ITS TOO EARLY TO DETERMINE IF THERE IS A SEVERE THREAT WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SOME SPOTTER GROUPS MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK/BOYNE
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:54 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Monroe | 36 min |
| Jul 25, 6:09 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 36 min |
| Jul 25, 6:29 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 19 min |
| Jul 25, 6:44 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Richland, Vernon | 61 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.